EconPapers    
Economics at your fingertips  
 

Optimal Constrained Interest Rate Rules

Bruce McGough () and George Evans

No 134, Computing in Economics and Finance 2004 from Society for Computational Economics

Abstract: The monetary policy literature has recently devoted considerable attention to Taylor-type rules, in which the interest rate set by the central bank depends on measures of inflation and aggregate output. We show that if policy-makers attempt to choose the optimal rule within a Taylor-type class they may be led to rules that generate indeterminacy and/or instability under learning. This problem is compounded by uncertainty about structural parameters. We advocate a procedure in which policy-makers restrict attention to rules that lie in the determinate stable region for all plausible calibrations, and which minimize the expected loss, computed using structural parameter priors, subject to this constraint

Keywords: Monetary Policy; Taylor Rules; Indeterminacy; E-stability; parameter uncertainty; robust rules. (search for similar items in EconPapers)
JEL-codes: D83 E32 E52 (search for similar items in EconPapers)
Date: 2004-08-11
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: Optimal Constrained Interest-Rate Rules (2007)
Journal Article: Optimal Constrained Interest‐Rate Rules (2007) Downloads
Working Paper: Optimal Constrained Interest-rate Rules (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sce:scecf4:134

Access Statistics for this paper

More papers in Computing in Economics and Finance 2004 from Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-22
Handle: RePEc:sce:scecf4:134